Alert archive / Oklahoma / Special Weather Statements in 2021
Special Weather Statement, NWS Norman, OK
NWS Norman, OK issued this special weather statement at May 7, 2021, 7:28 PM CDT for Roger Mills County, Oklahoma. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2021, 7:28 PM CDT (00:28 UTC)
- Expired
- May 7, 2021, 8:00 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
County Roger Mills County, OK
The radar
The Amarillo radar (KAMA), 179 km from the middle of the area, began a volume at 00:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2273 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
272 WWUS84 KOUN 080028 SPSOUN SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 728 PM CDT Fri May 7 2021 OKZ009-014-080100- Roger Mills OK-Ellis OK- 728 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and southwestern Ellis Counties Until 800 PM CDT... AT 724 PM CDT, a strong thunderstorm was located 4 miles northeast of Briscoe, moving northeast at 60 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Reydon, Crawford, Roll and Durham. LAT...LON 3599 10000 3609 9982 3570 9967 3561 10000 TIME...MOT...LOC 0024Z 247DEG 51KT 3565 10025 $$ WR
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this special weather statement went out at May 7, 7:01 PM CDT, 27 minutes earlier.
Area forecast discussion, May 7, 7:01 PM CDT, 27 minutes before
Area Forecast Discussion National Weather Service Norman OK 701 PM CDT Fri May 7 2021 ...New AVIATION... .SHORT TERM... (This evening through Saturday) Issued at 242 PM CDT Fri May 7 2021 Widely scattered thunderstorms have already form this afternoon across the Oklahoma Panhandle and southeastern Colorado. Storms should continue to develop and move east into northwest/west central Oklahoma by ~6 pm. High cloud base storms will pose a risk of damaging winds and some hail. Thunderstorm intensity is expected to decrease during the mid evening, so PoPs will mainly cover parts of western and northern Oklahoma through the evening. A strong low level jet will develop again tonight and should help with elevated convection well east and north of the area. Mid-level clouds in the morning may yield a few showers, but overall dry, very warm to hot conditions are expected Saturday. There is an outside chance of a storm or two developing late Saturday afternoon near a dryline, but a strong capping inversion will likely prevent storm development. Hot and dry conditions across far western Oklahoma Saturday afternoon should elevate fire weather conditions for a few hours. A strong gusty southerly wind is also expected. && .LONG TERM... (Saturday night through next Thursday) Issued at 335 PM CDT Fri May 7 2021 As a surface cyclone accelerates to the east, a trailing cold front will move through the area Saturday into Sunday morning. For most locations, it appears the strong cap will likely hold during the evening hours with only a chance of showers/storms to the north and east from an convection that may move in from Kansas. A few showers and thunderstorms may also develop along the front across southeast Oklahoma Sunday morning. A cooler and drier air mass is expected in the cold front's wake for Sunday with highs in the 70s deg F and breezy northerly winds for most locations (it will be a little warmer to the south). The rather cool air mass is expected to remain in place through early early next week with the cold front stalling to the south. A subtle shortwave trough may bring a chance of showers on Monday. A more substantial shortwave will approach on Tuesday with increasing isentropic ascent above the frontal zone. Elevated instability appears to be limited, so there will only be a slight chance of thunder across the south. Otherwise, limited insolation from abundant cloud cover and rain will result in a rather cool day with highs in the 50s and 60s deg F. Temperatures should moderate to seasonal normals toward the end of the week as mid-level heights rise and a low-level thermal ridge develops to the west. Northwest flow aloft may result in a remnant complex of showers/thunderstorms to affect northern Oklahoma next Friday, but confidence is low this far out. Mahale && .AVIATION... (00Z TAFS) Issued at 658 PM CDT Fri May 7 2021 Thunderstorms will affect occasionally until 10 PM. Otherwise, VFR conditions are expected and LLWS will be common at all TAF sites tonight with strong south-southwest winds above the gusty south- southeast surface winds. Gusty south winds will persist Saturday. && .UPPER AIR... Issued at 517 AM CDT Fri May 7 2021 No balloon flights are planned at this time. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 64 84 60 73 / 10 10 10 10 Hobart OK 63 91 59 77 / 20 10 10 0 Wichita Falls TX 63 90 65 80 / 10 10 10 10 Gage OK 60 95 52 72 / 60 0 0 0 Ponca City OK 61 85 57 70 / 10 10 20 0 Durant OK 60 83 68 80 / 10 10 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...06 LONG TERM....10 AVIATION...09
Hazardous weather outlook, May 7, 12:13 PM CDT, 7 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1213 PM CDT Fri May 7 2021 OKZ004>048-050>052-TXZ083>090-081715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1213 PM CDT Fri May 7 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... Thunderstorms are expected to develop across the high plains to the west of Oklahoma. This activity will then move east toward western and northwestern Oklahoma late this afternoon and this evening. A few strong to severe storms will be possible with wind gusts of up to 65 mph and hail to the size of quarters being the main hazards. This activity is expected to weaken as it moves farther east during the evening hours. .Fire Weather... Warm and windy conditions will result in elevated fire weather conditions across parts of western Oklahoma and western north Texas this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .Thunderstorms... There is a marginal risk of severe thunderstorms across portions of northern, central, and western Oklahoma, and western north Texas Saturday. Although a strong cap will inhibit the development of thunderstorms through much of the day Saturday. A few storms will be possible by Saturday evening along a dryline and an advancing cold front. Large hail and damaging wind gusts will be the primary hazards. Thunderstorm chances persist each day through Wednesday across portions of our area. A few strong storms will be possible Sunday across far southeast Oklahoma. Otherwise severe weather is not anticipated at this time beyond Sunday. .Fire weather... Fire weather conditions will be elevated over western Oklahoma and western north Texas Saturday afternoon with very warm temperatures, low humidity, and windy conditions. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 7, 6:14 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
614 PM CDT Fri May 7 2021
OKZ004-009-072345-
Harper OK-Ellis OK-
614 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Harper and
northwestern Ellis Counties Until 645 PM CDT...
AT 611 PM CDT, a strong thunderstorm was located 4 miles south of
Slapout, moving east at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
LAT...LON 3669 10000 3679 9970 3654 9960 3653 9961
3647 10000
TIME...MOT...LOC 2311Z 252DEG 36KT 3655 10011
MADSpecial weather statement, May 7, 6:42 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 642 PM CDT Fri May 7 2021 OKZ004-005-009-010-080015- Woodward OK-Harper OK-Woods OK-Ellis OK- 642 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Woodward... southeastern Harper...northwestern Woods and north central Ellis Counties Until 715 PM CDT... AT 639 PM CDT, a strong thunderstorm was located 4 miles northeast of May, moving east at 30 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts to 50 MPH... LAT...LON 3650 9982 3686 9977 3690 9924 3643 9927 TIME...MOT...LOC 2339Z 268DEG 25KT 3665 9968 MAD
Special weather statement, May 7, 7:12 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 712 PM CDT Fri May 7 2021 OKZ009-080045- Ellis OK- 712 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Ellis County Until 745 PM CDT... AT 709 PM CDT, a strong thunderstorm was located 6 miles west of Higgins, moving northeast at 50 MPH. HAZARDS INCLUDE... Hail up to one-half inch diameter... Wind gusts over 50 MPH... Locations impacted include... Shattuck, Arnett, Gage and Fargo. LAT...LON 3644 10000 3653 9961 3621 9960 3599 10000 TIME...MOT...LOC 0009Z 239DEG 42KT 3611 10014 WR
Special weather statement, May 7, 7:14 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
714 PM CDT Fri May 7 2021
OKZ004-005-010-080045-
Woodward OK-Harper OK-Woods OK-
714 PM CDT Fri May 7 2021
...SIGNIFICANT WEATHER ADVISORY FOR northern Woodward...southeastern
Harper and central Woods Counties Until 745 PM CDT...
AT 712 PM CDT, a strong thunderstorm was located 12 miles east of
Fort Supply, moving east at 30 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Locations impacted include...
Freedom, Alabaster Caverns State Park, Selman and Camp Houston.
LAT...LON 3647 9958 3686 9948 3685 9901 3663 9887
3647 9900
TIME...MOT...LOC 0012Z 273DEG 27KT 3663 9937
WRSpecial weather statement, May 7, 7:28 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 728 PM CDT Fri May 7 2021 OKZ009-014-080100- Roger Mills OK-Ellis OK- 728 PM CDT Fri May 7 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Roger Mills and southwestern Ellis Counties Until 800 PM CDT... AT 724 PM CDT, a strong thunderstorm was located 4 miles northeast of Briscoe, moving northeast at 60 MPH. HAZARDS INCLUDE... Wind gusts over 50 MPH... Locations impacted include... Reydon, Crawford, Roll and Durham. LAT...LON 3599 10000 3609 9982 3570 9967 3561 10000 TIME...MOT...LOC 0024Z 247DEG 51KT 3565 10025 WR
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:12 PM CDT | Special Weather Statement | OUN | Ellis | 33 min |
| May 7, 7:14 PM CDT | Special Weather Statement | OUN | Woodward | 31 min |
| May 7, 7:58 PM CDT | Special Weather Statement | OUN | Ellis, Roger Mills | 47 min |
| May 7, 8:39 PM CDT | Special Weather Statement | OUN | Dewey | 36 min |
| May 7, 9:18 PM CDT | Special Weather Statement | OUN | Major | 27 min |
| May 7, 9:47 PM CDT | Special Weather Statement | OUN | Major | 28 min |
| May 7, 10:18 PM CDT | Special Weather Statement | OUN | Blaine, Kingfisher, Major | 57 min |
| May 7, 11:15 PM CDT | Special Weather Statement | OUN | Blaine, Canadian, Garfield, Kingfisher, Major, Oklahoma and 1 more | 45 min |
| May 7, 11:31 PM CDT | High Wind Warning | OUN | Alfalfa, Garfield, Grant, Major | 82 min |
Nearby
Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.